Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 17, 2014, 11:02 PM EDT for Cameron County, Clearfield County, Elk County, Pennsylvania. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2014, 11:02 PM EDT (03:02 UTC)
- Expired
- Jun 18, 2014, 12:00 AM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cameron County, PA, Clearfield County, PA, Elk County, PA
The radar
The State College radar (KCCX), 33 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 11:32 PM EDT | TSTM WND DMG | 1 W Rockton, PA | TREES DOWN ACROSS ROAD |
| Jun 17, 11:32 PM EDT | TSTM WND DMG | Dubois, PA | TREES AND WIRES DOWN |
| Jun 17, 11:42 PM EDT | TSTM WND DMG | Dubois, PA | TREES AND WIRES DOWN |
| Jun 17, 11:52 PM EDT | TSTM WND DMG | 1 W Rockton, PA | TREES DOWN ACROSS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 6:51 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 3.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
598
WUUS51 KCTP 180302
SVRCTP
PAC023-033-047-180400-
/O.NEW.KCTP.SV.W.0039.140618T0302Z-140618T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1102 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 1200 AM EDT
* AT 1102 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TRUMAN TO NEAR PENFIELD TO NEAR FALLS CREEK...
AND MOVING SOUTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. MARYS...DUBOIS...CLEARFIELD...SANDY...CAMERON...PHILIPSBURG...
WOODLAND...CURWENSVILLE...PENFIELD...HYDE...PLYMPTONVILLE...
ROCKTON...CHESTER HILL...KARTHAUS...FORCE...BENEZETTE...HICKS
RUN...LECONTES MILLS...PARKER DAM STATE PARK AND BROCKPORT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 97 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4142 7799 4137 7799 4122 7809 4116 7804
4112 7811 4106 7809 4105 7806 4097 7810
4096 7808 4096 7816 4094 7815 4091 7822
4089 7822 4085 7834 4107 7881 4119 7877
4121 7871 4127 7874 4129 7865 4152 7847
TIME...MOT...LOC 0302Z 292DEG 47KT 4140 7841 4123 7857 4118 7888
$$
LAMBERT/COLBERT1 follow-up statement
574
WWUS51 KCTP 180345
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1145 PM EDT TUE JUN 17 2014
PAC023-047-180354-
/O.CAN.KCTP.SV.W.0039.000000T0000Z-140618T0400Z/
ELK PA-CAMERON PA-
1145 PM EDT TUE JUN 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELK AND SOUTHERN
CAMERON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4112 7811 4106 7809 4105 7806 4097 7810
4096 7808 4096 7816 4094 7815 4091 7822
4089 7822 4085 7834 4107 7881 4119 7877
4115 7817
TIME...MOT...LOC 0344Z 292DEG 47KT 4120 7777 4103 7793 4098 7824
$$
PAC033-180400-
/O.CON.KCTP.SV.W.0039.000000T0000Z-140618T0400Z/
CLEARFIELD PA-
1145 PM EDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 AM EDT
FOR CENTRAL CLEARFIELD COUNTY...
AT 1144 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MONUMENT TO SNOW SHOE TO NEAR NORTH
PHILIPSBURG...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
DUBOIS...CLEARFIELD...SANDY...PHILIPSBURG...WOODLAND...
CURWENSVILLE...HYDE...PLYMPTONVILLE...ROCKTON...CHESTER HILL...
KARTHAUS...JEFFRIES...LECONTES MILLS...S.B. ELLIOT STATE PARK...
MORRISDALE...WEST DECATUR...GRASSFLAT...KYLERTOWN...WALLACETON AND
TREASURE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4112 7811 4106 7809 4105 7806 4097 7810
4096 7808 4096 7816 4094 7815 4091 7822
4089 7822 4085 7834 4107 7881 4119 7877
4115 7817
TIME...MOT...LOC 0344Z 292DEG 47KT 4120 7777 4103 7793 4098 7824
$$
DEVOIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:47 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 17, 10:47 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1047 PM EDT TUE JUN 17 2014 .SYNOPSIS... CENTRAL PA WILL REMAIN ON THE NORTHERN PERIPHERY OF A SUBTROPICAL RIDGE CENTERED OVER THE SOUTHEAST STATES THROUGH AT LEAST WEDNESDAY. SLIGHTLY COOLER AND DRIER AIR IS EXPECTED TO WORK INTO THE AREA FOR THE LATTER PART OF THE WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCH 314 CONTINUES IN EFFECT FOR A FEW MORE HOURS /UNTIL 05Z/ ACROSS THE NORTHERN 2 LAYERS OF COUNTIES IN OUR CWA. BKN LINE OF STRONG TO SEVERE TSRA CURRENTLY TRACKING QUICKLY ESE FROM NWRN PENN...VIA THE FAIRLY STRONG 40 KT 0-6 KM BULK SHEAR. THE STRONG...MID-LEVEL CAP WITH 700 MB TEMPS AOA 8.5C ACROSS THE SOUTHERN HALF OF PENN WILL SLOWLY SAG SOUTH/WEAKEN OVERNIGHT ALLOWING THE TSRA TO MAKE IT AS FAR SOUTH /ALBEIT IN A SLIGHTLY WEAKENED STATE/ AS THE INTERSTATE 80 CORRIDOR AFTER 06Z. VERY LATE TONIGHT...A FEW ISOLATED TSRA SHOULD LINGER ACROSS THE NW 2/3RDS OF THE CWA...WHILE THE FAR SE ZONES SEE CLEAR TO PARTLY CLOUDY SKIES OVERNIGHT. 850 MB MOISTURE FLUX VIA THE 15Z SREF IS NEAR ITS PEAK AT AN IMPRESSIVE...5-6 STANDARD DEVIATIONS /ACROSS THE NRN HALF OF THE CWA...AND AT THE SOUTHERN EDGE OF A RIBBON OF 50 KT 850 MB WINDS/. POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS WILL CONTINUE NEAR THE LEADING EDGE /AND WITHIN THE CORES/ OF THE MORE INTENSE STORMS /ESP ACROSS THE NW MTNS/ CONSIDERING THE DEEP LAYER SHEAR...AND CAPES AOA 1200 J/KG /VIA THE SREF/. A POCKET OF 0-1KM ENERGY HELICITY INDEX AROUND 2 MS/S2 WILL STAY INTACT FOR THE NEXT HOUR OR SO ACROSS THE MTNS NORTH OF KIPT. THIS WILL BRING THE CHC FOR A TSRA OR TWO IN THE BKN LINE TO DEVELOP SUPERCELL STRUCTURE. IT WILL BE ANOTHER VERY MUGGY OVERNIGHT. LOWS WELL UP IN THE 60S WILL BE SOME 10-15 DEG ABOVE NORMAL. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... LOW LEVEL NW FLOW ON WEDNESDAY WILL INITIALLY BRING SLIGHTLY DRIER AIR INTO THE REGION...BUT A RETURN SOUTHERLY FLOW IS MADE TO RAPIDLY REDEVELOP BY AFTERNOON OVER OVER WESTERN AREAS. SHORT RANGE MODEL SURFACE PRESSURE PROGS SUGGEST WE WILL BE BASICALLY IN A COL BETWEEN LOW PRESSURE EAST AND WEST OF US...AND HIGH PRESSURE NORTH AND SOUTH. MODELS ONCE AGAIN GENERATE A RESPECTABLE AMOUNT OF INSTABILITY SO MORE DIURNALLY FAVORED CONVECTION SHOULD BE IN STORE. THE IMPLIED PRESENCE OF A LOW LEVEL BOUNDARY OVER SWRN PA SUGGESTS THAT THE BEST CHANCE OF SHOWERS WILL WEST...WITH LESSER CHANCES FURTHER EAST. TEMPERATURES MAY BE A DEGREE OR TWO COOLER THAN TODAY...NOT SIGNIFICANTLY DIFFERENT. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE CURRENTLY OVER THE EASTERN U.S. IS FORECAST TO BE SQUASHED BY AN UPPER LOW FORECAST TO DEEPEN OVER EASTERN QUEBEC MIDWEEEK AND DIG INTO THE CANADIAN MARITIMES BY THE WEEKEND. THIS UPPER LOW WILL PUSH A COLD FRONT SOUTHWARD INTO THE AREA DURING THE LATTER HALF OF THE WEEK...BRINGING AN END TO THE SULTRY TEMPS. THE FRONT IS FCST TO STALL JUST SOUTH OF PA AND SERVE AS A POSSIBLE FOCUS FOR CONVECTION. SEVERAL SHORTWAVES TRAVELING THROUGH THE UPPER FLOW WILL PRODUCE A SERIES OF SFC WAVES ALONG THE FRONT AS IT LIFTS NORTH AS A WARM FRONT AT SOME POINT OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS LOOKS TO SUPPORT AN UNSETTLED PATTERN...THOUGH CERTAINTY OF PCPN ON ANY GIVEN DAY REMAINS IN THE CHANCE CATEGORY GIVEN THE TIME FRAME AND UNCERTAINTY IN THE OVERALL PATTERN. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... BROKEN LINE OF STRONG TO SEVERE TSRA AT 02Z TRACKING ESE FROM NWRN PENN...WILL IMPACT KBFD THROUGH 04Z BEFORE PUSHING EASTWARD AND SOUTHWARD TOWARD KELM-KDUJ. THOUGH MID-LEVEL CAP INCREASES AS ONE HEADS SOUTHWARD...THIS LINE WILL CONTINUE TO SAG SLOWLY SOUTHWARD AFTER MIDNIGHT...ALLOWING THE TSRA TO APPROACH KFIG-KUNV-KIPT AFTER 06Z. THE LINE WILL CONTINUE TO WEAKEN FURTHER AFTER THAT...WITH POTENTIAL FOR SCT SHOWERS FROM KJST-KAOO AND POSS A TSTM AROUND 08-10Z IN VICINITY OFF KMDT-KLNS IF THE MESOSCALE HRRR MODEL HOLDS TRUE /BUT DIDNT MENTION THAT IN TAFS JUST YET WITH FAIR AMOUNT OF UNCERTAINTY IN BOTH STRENGTH AND LOCATION 6+ HRS OUT/. OTHERWISE OVERNIGHT...WARM AND HUMID CONDITIONS CONTINUE. BEHIND THE LINE OF STORMS MAINLY ACROSS THE NW MTNS...SHOULD SEE A LOWER DECK OF MVFR STRATOCU DEVELOP. OTHERWISE NO WIDESPREAD REDUCTIONS ARE EXPECTED. WEDNESDAY SHOULD REMAIN FAIRLY QUIET THROUGH THE FIRST HALF...BUT WARM AND HUMID AIRMASS WILL AGAIN PROVIDE ENOUGH INSTABILITY TO KICK OFF MAINLY AFTERNOON CONVECTION THAT WILL LINGER INTO THE EVENING HOURS. MOST NUMEROUS SHOWERS/TSTMS WILL BE IN THE SW...WITH SCATTERED CONVECTION DEVELOPING ELSEWHERE...ALL PROVIDING LOCAL REDUCTIONS. OUTLOOK... THU...VFR WITH AREAS OF MVFR AND SCT SHOWERS/TSTMS. FRI...NO SIG WX. SAT-SUN...VFR WITH AREAS OF MVFR AND SCT SHOWERS/TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...LAMBERT SHORT TERM...LA CORTE LONG TERM...GARTNER/MARTIN AVIATION...RXR
Hazardous weather outlook, Jun 17, 7:12 PM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 712 PM EDT TUE JUN 17 2014 PAZ004>006-010>012-037-041-042-045-046-182315- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- 712 PM EDT TUE JUN 17 2014 ...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY. A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ017>019-049>053-182315- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 712 PM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THUNDERSTORMS MAY MOVE IN FROM THE NORTHWEST DURING THE MID EVENING HOURS. THERE IS A SLIGHT RISK THAT A FEW OF THESE MAY BECOME STRONG TO SEVERE THROUGH THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY. A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>028-033>036-056>059-063>066-182315- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 712 PM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY. A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
In the hours before
Special weather statement, Jun 17, 7:58 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT TUE JUN 17 2014
PAZ004-180030-
WARREN PA-
758 PM EDT TUE JUN 17 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 757 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CLYMER...MOVING EAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...MAINLY NEAR THE PENNSYLVANIA...NEW YORK BORDER.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN WARREN
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...SUGAR GROVE AND BEAR
LAKE.
THIS INCLUDES ROUTE 62 BETWEEN RUSSELL AND THE NEW YORK BORDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY AND DEVELOP FURTHER SOUTH INTO THE
COUNTY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4200 7898 4199 7898 4189 7900 4188 7900
4188 7902 4195 7961 4200 7961
TIME...MOT...LOC 2357Z 272DEG 40KT 4207 7968
LAMBERTSpecial weather statement, Jun 17, 8:35 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT TUE JUN 17 2014
PAZ004-180115-
WARREN PA-
835 PM EDT TUE JUN 17 2014
...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 834 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CLYMER TO NEAR RICEVILLE...AND MOVING EAST
AT 50 MPH.
DIME SIZE HAIL AND WIND GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE
WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
COLUMBUS AROUND 840 PM EDT.
GRAND VALLEY...GARLAND AND LOTTSVILLE AROUND 850 PM EDT.
SHEFFIELD...RUSSELL...CHAPMAN STATE PARK AND SCANDIA AROUND 910 PM
EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TIDIOUTE...SUGAR
GROVE...CLARENDON...BEAR LAKE AND STARBRICK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
ROUTE 6 BETWEEN NEAR CORRY AND NEAR LUDLOW.
ROUTE 62 BETWEEN SOUTH OF TIDIOUTE AND THE NEW YORK BORDER.
STATE ROAD 59 BETWEEN WARREN AND EAST OF KINZUA DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4200 7892 4185 7892 4183 7895 4162 7896
4162 7961 4200 7961
TIME...MOT...LOC 0034Z 275DEG 44KT 4204 7972 4174 7974
LAMBERTSpecial weather statement, Jun 17, 9:32 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 932 PM EDT TUE JUN 17 2014 PAZ004>006-180230- WARREN PA-MCKEAN PA-POTTER PA- 932 PM EDT TUE JUN 17 2014 ...STRONG THUNDERSTORMS ARE AFFECTING THE AREA... AT 929 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST NORTH OF BRADFORD...SOUTHWARD TO JUST WEST OF WARREN. THE STORMS ARE MOVING EAST AT 50 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WARREN...MCKEAN AND NORTHWESTERN POTTER COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...TIDIOUTE...SUGAR GROVE...CLARENDON...MOUNT JEWETT... STARBRICK...UNIVERSITY OF PITTSBURGH - BRADFORD...LEWIS RUN... OSWAYO...ELDRED AND BRADFORD AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4200 7774 4163 7879 4163 7961 4200 7961 TIME...MOT...LOC 0129Z 270DEG 49KT 4231 7849 4141 7848 MARTIN
Special weather statement, Jun 17, 10:43 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1043 PM EDT TUE JUN 17 2014 PAZ037-180345- TIOGA PA- 1043 PM EDT TUE JUN 17 2014 ...A STRONG THUNDERSTORM IS AFFECTING THE AREA... AT 1043 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WESTFIELD...MOVING EAST SOUTHEAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ELKLAND AND KEENEYVILLE AROUND 1100 PM EDT. MANSFIELD AND COVINGTON AROUND 1120 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MANSFIELD UNIVERSITY...TIOGA...OSCEOLA...KNOXVILLE...LAWERENCEVILLE...TIOGA JUNCTION AND ROSEVILLE. THIS INCLUDES THE FOLLOWING HIGHWAYS... ROUTE 6 BETWEEN WEST OF MANSFIELD AND THE BRADFORD COUNTY LINE. ROUTE 15 BETWEEN COVINGTON AND LAWRENCEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4168 7689 4187 7760 4200 7761 4200 7693 TIME...MOT...LOC 0243Z 287DEG 37KT 4195 7754 LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:35 PM EDT | Special Weather Statement | CTP | Warren | 40 min |
| Jun 17, 9:32 PM EDT | Special Weather Statement | CTP | McKean, Warren | 58 min |
| Jun 17, 9:44 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 61 min |
| Jun 17, 10:24 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter, Warren | 51 min |
| Jun 17, 10:43 PM EDT | Special Weather Statement | CTP | Tioga | 62 min |
| Jun 17, 11:31 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 59 min |
| Jun 17, 11:48 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton, Huntingdon | 42 min |
| Jun 18, 12:18 AM EDT | Special Weather Statement | CTP | Cambria, Huntingdon, Juniata, Mifflin, Snyder | 42 min |
| Jun 18, 12:37 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Columbia, Dauphin, Juniata, Mifflin, Northumberland and 4 more | 38 min |
| Jun 18, 1:20 AM EDT | Special Weather Statement | CTP | Blair, Cambria, Huntingdon | 40 min |
| Jun 18, 2:06 AM EDT | Special Weather Statement | CTP | Bedford | 39 min |
| Jun 18, 2:47 AM EDT | Special Weather Statement | CTP | Franklin | 28 min |
| Jun 18, 6:30 PM EDT | Flash Flood Watch | CTP | Clearfield, Elk, McKean, Warren | 14 hr |
| Jun 18, 6:49 PM EDT | Special Weather Statement | CTP | Warren | 56 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.